Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Aug 11, 2021, 12:18 AM EDT for Union County, Pennsylvania. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2021, 12:18 AM EDT (04:18 UTC)
- Expired
- Aug 11, 2021, 12:45 AM EDT
- In force
- 27 min
- Issued by
- NWS State College, PA
- Hail
- 0.25 in
- Wind
- 50
County Union County, PA
The radar
The State College radar (KCCX), 55 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 4.3 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1735 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
458
WWUS81 KCTP 110418
SPSCTP
Special Weather Statement
National Weather Service State College PA
1218 AM EDT Wed Aug 11 2021
PAZ019-045-049-110445-
Southern Clinton PA-Union PA-Southern Centre PA-
1218 AM EDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of east central Centre,
central Union and southeastern Clinton Counties through 1245 AM
EDT...
At 1217 AM EDT, Doppler radar was tracking a strong thunderstorm over
Blanchard, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mifflinburg, Carroll, Lamar, Blanchard, Bald Eagle State Park, R.B.
Winter State Park, Mackeyville, Forest Hill, Sand Bridge State Park,
Howard, Beech Creek, Loganton and McCall Dam State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4104 7702 4089 7705 4102 7773 4104 7772
4109 7763
TIME...MOT...LOC 0417Z 281DEG 39KT 4103 7758
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$
MartinWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Aug 10, 10:48 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 10, 10:48 PM EDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service State College PA 1048 PM EDT Tue Aug 10 2021 .SYNOPSIS... Very warm to hot conditions will last through the end of this week. The heat will peak Wednesday and Thursday afternoons across central and southeastern parts of the area with widespread highs in the low to mid 90s and heat indices exceeding 100 degrees in spots both afternoons. The hot and humid conditions will also fuel daily rounds of scattered showers and thunderstorms. Expect relief from the heat to arrive by the weekend. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... H5 shortwave tracking through southeast Ontario late this evening with a flat trough axis swinging through north central PA. Still some isold shra/tsra roaming areas along and north of I-80 and this will be the case until a few hours past midnight. Elsewhere, gradual decrease in clouds taking place with areas of fog expected in areas that rained. It will remain very muggy thru the night with only isold/sct SHRA in the north for the second half of the area. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... Wednesday is looking like a repeat of Tuesday for temps. With 5h heights rather high (590+ dm) a very weak short wave slides overhead during the afternoon and evening. PWs pool over 2 inches over our southeast, but it appears to be so warm that convection may be limited to scattered coverage. Am concerned that any convection that does develop would produce heavy downpours over my southeast given the tropical PWs arriving, but we'll deal with that tomorrow. Heat Advy remains in effect for roughly the southern half of the area heat indices reach as high as 101F. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... Hottest day on tap Thursday with heat indices as high as ~105F over parts of the Lower Susq River Valley. A long- wave trough finally breaks down the ridge late in the week with Friday perhaps turning out a couple of degs cooler, but still above 90 for most places south of I-80 and east of I-99. Models differ with the timing of the sfc cold fropa in the Fri- Sat time frame. The ECMWF deterministic run pushes it through with numerous showers and tstms late in the day / early evening Fri, while the slower GFS holds the cold fropa until the more stable Fri overnight hours, with less convection. Showers may linger across the south Saturday as the cold front slows down through Maryland and Virginia. Otherwise, the weekend looks pleasant - cooler and much less humid as high pressure builds in from the north and west. && .AVIATION /03Z WEDNESDAY THROUGH SUNDAY/... Several areas of convection across PA early this evening, mostly over the southern half of central PA. Elsewhere, VFR is predominant with hazy skies across the region. Convection will wind down after sunset with VFR, but hazy conditions overnight and first half of tomorrow. More afternoon convection possible next few days as region in the middle of a very warm and humid weather pattern. Outlook... Wed...AM low cigs possible NW Mtns. Scattered PM tsra impacts possible. Thu-Sat...Scattered PM tsra impacts possible. && .CTP WATCHES/WARNINGS/ADVISORIES... Heat Advisory from noon to 7 PM EDT Wednesday for PAZ028-036- 046-049>053-056>059-063>066. Heat Advisory from noon to 7 PM EDT Thursday for PAZ019- 025>028-036-045-046-049>053-056>059-063>066. && SYNOPSIS...DeVoir NEAR TERM...DeVoir SHORT TERM...DeVoir/Dangelo LONG TERM...DeVoir/Gartner AVIATION...Ross/DeVoir
Hazardous weather outlook, Aug 10, 12:58 PM EDT, 11 hours 20 minutes before
Hazardous Weather Outlook National Weather Service State College PA 1258 PM EDT Tue Aug 10 2021 PAZ004>006-010>012-017-018-024-033>035-037-041-042-111700- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Cambria-Somerset-Bedford-Fulton-Tioga- Northern Lycoming-Sullivan- 1258 PM EDT Tue Aug 10 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Strong to severe thunderstorms with gusty winds are possible this afternoon and early evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Strong to severe thunderstorms with gusty winds are possible both Wednesday and Thursday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ028-036-046-049>053-056>059-063>066-111700- Juniata-Franklin-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 1258 PM EDT Tue Aug 10 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT WEDNESDAY... ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT THURSDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Strong to severe thunderstorms with gusty winds are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Heat Advisory. Strong to severe thunderstorms with gusty winds are possible both Wednesday and Thursday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ019-025>027-045-111700- Southern Centre-Blair-Huntingdon-Mifflin-Southern Clinton- 1258 PM EDT Tue Aug 10 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT THURSDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Strong to severe thunderstorms with gusty winds are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Heat Advisory. Strong to severe thunderstorms with gusty winds are possible both Wednesday and Thursday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
In the hours before
Local storm report, Aug 10, 7:54 PM EDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
754 PM EDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG SPRING GROVE 39.88N 76.86W
08/10/2021 YORK PA TRAINED SPOTTER
LARGE TREES DOWN.
&&Local storm report, Aug 10, 8:02 PM EDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
802 PM EDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM TSTM WND DMG 1 SE LITITZ 40.14N 76.29W
08/10/2021 LANCASTER PA 911 CALL CENTER
WIRES DOWN.
&&
AWLocal storm report, Aug 10, 8:47 PM EDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
847 PM EDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM TSTM WND DMG 5 E QUARRYVILLE 39.89N 76.07W
08/10/2021 LANCASTER PA 911 CALL CENTER
WIDESPREAD DOWNED POWERLINES AND WIRES.
&&
AWLocal storm report, Aug 10, 8:48 PM EDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
848 PM EDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND GST 2 S LITITZ 40.12N 76.30W
08/10/2021 M59 MPH LANCASTER PA ASOS
NUMEROUS POWER OUTAGES IN THE AREA.
&&
MRCLocal storm report, Aug 10, 9:06 PM EDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
906 PM EDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 2 N DAUPHIN 40.40N 76.93W
08/10/2021 DAUPHIN PA PUBLIC
MULTIPLE TREES SNAPPED AND UPROOTED.
0234 PM TSTM WND DMG 2 NNW DAUPHIN 40.40N 76.95W
08/10/2021 DAUPHIN PA 911 CALL CENTER
TREES ON ROAD.
0235 PM TSTM WND DMG 2 WNW ELLENDALE FORGE 40.41N 76.89W
08/10/2021 DAUPHIN PA 911 CALL CENTER
TREES DOWN ON CLARKS VALLEY RD.
0625 PM TSTM WND DMG HANOVER 39.81N 76.98W
08/10/2021 YORK PA TRAINED SPOTTER
TREES DOWN ON STOCK ST AND MCCOSH ST.
0635 PM TSTM WND DMG 3 WSW YORK 39.95N 76.78W
08/10/2021 YORK PA 911 CALL CENTER
WIRES DOWN.
0636 PM TSTM WND DMG 1 SE YORK 39.96N 76.72W
08/10/2021 YORK PA 911 CALL CENTER
WIRES DOWN.
0646 PM TSTM WND DMG 1 SE LITITZ 40.14N 76.29W
08/10/2021 LANCASTER PA 911 CALL CENTER
WIRES DOWN.
0650 PM TSTM WND DMG SPRING GROVE 39.88N 76.86W
08/10/2021 YORK PA TRAINED SPOTTER
LARGE TREES DOWN.
0650 PM TSTM WND GST 2 S LITITZ 40.12N 76.30W
08/10/2021 M59 MPH LANCASTER PA ASOS
NUMEROUS POWER OUTAGES IN THE AREA.
0739 PM TSTM WND DMG 5 E QUARRYVILLE 39.89N 76.07W
08/10/2021 LANCASTER PA 911 CALL CENTER
WIDESPREAD DOWNED POWERLINES AND WIRES.
&&Special weather statement, Aug 11, 12:18 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
1218 AM EDT Wed Aug 11 2021
PAZ019-045-049-110445-
Southern Clinton PA-Union PA-Southern Centre PA-
1218 AM EDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of east central Centre,
central Union and southeastern Clinton Counties through 1245 AM
EDT...
At 1217 AM EDT, Doppler radar was tracking a strong thunderstorm over
Blanchard, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mifflinburg, Carroll, Lamar, Blanchard, Bald Eagle State Park, R.B.
Winter State Park, Mackeyville, Forest Hill, Sand Bridge State Park,
Howard, Beech Creek, Loganton and McCall Dam State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4104 7702 4089 7705 4102 7773 4104 7772
4109 7763
TIME...MOT...LOC 0417Z 281DEG 39KT 4103 7758
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MartinThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 3:38 AM EDT | Excessive Heat Warning | CTP | Adams, Columbia, Cumberland, Dauphin, Franklin, Juniata and 10 more | 39 hr |
| Aug 11, 5:03 AM EDT | Special Weather Statement | CTP | Warren | 27 min |
| Aug 11, 6:40 AM EDT | Special Weather Statement | CTP | McKean | 50 min |
| Aug 11, 2:11 PM EDT | Special Weather Statement | CTP | Cambria | 49 min |
| Aug 11, 2:32 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lancaster, Lebanon, York | 58 min |
| Aug 11, 2:59 PM EDT | Special Weather Statement | CTP | Somerset | 61 min |
| Aug 11, 3:02 PM EDT | Special Weather Statement | CTP | Blair | 28 min |
| Aug 11, 3:13 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Huntingdon | 46 min |
| Aug 11, 3:28 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Huntingdon, Mifflin | 62 min |
| Aug 11, 3:34 PM EDT | Severe Thunderstorm Warning | CTP | Mifflin | 41 min |
| Aug 11, 3:35 PM EDT | Special Weather Statement | CTP | Huntingdon | 25 min |
| Aug 11, 3:49 PM EDT | Special Weather Statement | CTP | Juniata | 26 min |
| Aug 11, 3:55 PM EDT | Special Weather Statement | CTP | Dauphin | 35 min |
| Aug 11, 4:07 PM EDT | Special Weather Statement | CTP | York | 38 min |
| Aug 11, 4:08 PM EDT | Special Weather Statement | CTP | Franklin | 37 min |
| Aug 11, 4:13 PM EDT | Special Weather Statement | CTP | Juniata, Perry, Snyder, Union | 32 min |
| Aug 11, 4:23 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Snyder, Union | 59 min |
| Aug 11, 4:37 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin | 53 min |
| Aug 11, 4:42 PM EDT | Special Weather Statement | CTP | York | 33 min |
| Aug 11, 4:43 PM EDT | Special Weather Statement | CTP | Cumberland | 32 min |
| Aug 11, 4:47 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Juniata, Northumberland, Perry, Snyder | 53 min |
| Aug 11, 4:52 PM EDT | Areal Flood Advisory | CTP | Dauphin | 2 hr |
| Aug 11, 4:54 PM EDT | Special Weather Statement | CTP | Lebanon | 36 min |
| Aug 11, 5:00 PM EDT | Flash Flood Warning | CTP | Cumberland, Dauphin, York | 85 min |
| Aug 11, 5:00 PM EDT | Special Weather Statement | CTP | York | 30 min |
| Aug 11, 5:08 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland | 52 min |
| Aug 11, 5:14 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 46 min |
| Aug 11, 5:35 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Northumberland | 48 min |
| Aug 11, 5:44 PM EDT | Areal Flood Advisory | CTP | Lancaster, Lebanon | 2 hr |
| Aug 11, 5:47 PM EDT | Special Weather Statement | CTP | Lancaster, York | 58 min |
| Aug 11, 5:54 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 51 min |
| Aug 11, 5:58 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 47 min |
| Aug 11, 6:25 PM EDT | Areal Flood Advisory | CTP | Cumberland, Dauphin, York | 95 min |
| Aug 11, 7:14 PM EDT | Special Weather Statement | CTP | Warren | 31 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.